Alert archive / Mississippi / River Flood Warnings in 2010
River Flood Warning 21, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Jan 24, 2010, 8:28 AM CST for Leake County, Mississippi. It took effect at Jan 25, 2010, 6:00 AM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2010, 8:28 AM CST (14:28 UTC)
- In effect from
- Jan 25, 2010, 6:00 AM CST
- Expired
- Jan 25, 2010, 8:16 PM CST
- In force
- 14 hr
- Issued by
- NWS Jackson, MS
- Flood severity
- Minor
County Leake County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 68 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yockanookany River near Ofahoma (OFAM6). The gauge peaked at 19.16 ft at Jan 25, 2010, 7:00 AM CST.
- Action stage
- 18 ft
- Minor stage
- 19 ft
- Moderate stage
- 23 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02484500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
979
WGUS44 KJAN 241428
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
828 AM CST SUN JAN 24 2010
...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
YOCKANOOKANY RIVER NEAR OFAHOMA AFFECTING LEAKE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, COMBINED WITH
RAINFALL THAT IS FORECAST TO OCCUR OVERTHE NEXT 12 HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC079-252028-
/O.NEW.KJAN.FL.W.0021.100125T1200Z-100126T0900Z/
/OFAM6.1.ER.100125T1200Z.100125T1200Z.100125T1800Z.NO/
828 AM CST SUN JAN 24 2010
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLOOD WARNING FOR THE YOCKANOOKANY RIVER NEAR OFAHOMA
* FROM MONDAY MORNING TIL MONDAY NIGHT.
* AT 7:45 AM SUNDAY THE STAGE WAS 17.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO FLOOD STAGE
TOMORROW MORNING.
* IMPACT AT 19 FEET...MINOR OVERBANK FLOODING OF FARMLAND ALONG
THE RIVER IS OCCURRING.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME MON TUE WED CREST DAY TIME
YOCKANOOKANY RIVER
OFAHOMA 19 17.4 SUN 08 AM 19.0 18.7 18.5 19.0 MON 6 AM
$$3 follow-up statements
732
WGUS84 KJAN 250328
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
928 PM CST SUN JAN 24 2010
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
YOCKANOOKANY RIVER NEAR OFAHOMA AFFECTING LEAKE COUNTY
PEARL RIVER ABOVE PHILADELPHIA AFFECTING NESHOBA COUNTY
PEARL RIVER AT EDINBURG AFFECTING LEAKE COUNTY
PEARL RIVER NEAR CARTHAGE AFFECTING LEAKE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, COMBINED WITH
RAINFALL THAT IS FORECAST TO OCCUR OVERTHE NEXT 12 HOURS.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
&&
MSC099-260928-
/O.CON.KJAN.FL.W.0018.000000T0000Z-000000T0000Z/
/PLAM6.1.ER.100122T0030Z.100123T1415Z.000000T0000Z.NO/
928 PM CST SUN JAN 24 2010
THE FLOOD WARNING CONTINUES FOR
THE PEARL RIVER ABOVE PHILADELPHIA
* UNTIL FURTHER NOTICE.
* AT 8:45 PM SUNDAY THE STAGE WAS 14.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.1 FEET BY
EARLY TUESDAY AFTERNOON.
* IMPACT...AT 14.0 FEET...WATER BEGINS TO COVER SOME OF THE LAKE
BURNSIDE WATER PARK CAMP AREAS.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME MON TUE WED CREST DAY TIME
UPPER PEARL RIVER
PHILADELPHIA 13 14.0 SUN 09 PM 14.0 14.0 14.0 14.1 TUE 12 PM
$$
MSC079-260927-
/O.CON.KJAN.FL.W.0019.000000T0000Z-100129T1800Z/
/ENBM6.1.ER.100124T0930Z.100126T0000Z.100129T0300Z.NO/
928 PM CST SUN JAN 24 2010
THE FLOOD WARNING CONTINUES FOR
THE PEARL RIVER AT EDINBURG
* UNTIL FRIDAY AFTERNOON.
* AT 8:45 PM SUNDAY THE STAGE WAS 21.7 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.2 FEET BY
TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY
BEFORE MIDNIGHT.
* IMPACT...AT 21.0 FEET...MINOR OVER BANK FLOODING IS OCCURRING SOUTH
OF THE RIVER.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME MON TUE WED CREST DAY TIME
UPPER PEARL RIVER
EDINBURG 20 21.7 SUN 09 PM 22.1 22.0 21.2 22.2 MON 06 PM
$$
MSC079-260927-
/O.CON.KJAN.FL.W.0020.000000T0000Z-000000T0000Z/
/CARM6.1.ER.100124T1446Z.100126T1200Z.000000T0000Z.NO/
928 PM CST SUN JAN 24 2010
THE FLOOD WARNING CONTINUES FOR
THE PEARL RIVER NEAR CARTHAGE
* UNTIL FURTHER NOTICE.
* AT 8:45 PM SUNDAY THE STAGE WAS 18.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.0 FEET BY
TUESDAY MORNING.
* IMPACT...AT 20.0 FEET...WIDESPREAD FLOODING OF LOWLANDS UPSTREAM AND
DOWNSTREAM OF HIGHWAY 35 BRIDGE IS OCCURRING.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME MON TUE WED CREST DAY TIME
UPPER PEARL RIVER
CARTHAGE 17 18.0 SUN 09 PM 18.6 20.0 19.4 20.0 TUE 06 AM
$$
MSC079-260927-
/O.EXT.KJAN.FL.W.0021.100125T1200Z-100126T1500Z/
/OFAM6.1.ER.100125T1200Z.100125T1200Z.100126T0000Z.NO/
928 PM CST SUN JAN 24 2010
...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE YOCKANOOKANY RIVER NEAR OFAHOMA
* FROM MONDAY MORNING TO TUESDAY MORNING.
* AT 8:45 PM SUNDAY THE STAGE WAS 18.8 FEET.
* FLOOD STAGE IS 19.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE
TOMORROW MORNING.
* IMPACT...AT 19.0 FEET...MINOR OVERBANK FLOODING OF FARMLAND ALONG
THE RIVER IS OCCURRING.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME MON TUE WED CREST DAY TIME
YOCKANOOKANY RIVER
OFAHOMA 19 18.8 SUN 09 PM 19.0 18.9 18.6 19.0 MON 12 PM
$$118
WGUS84 KJAN 251506
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
906 AM CST MON JAN 25 2010
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
PEARL RIVER ABOVE PHILADELPHIA AFFECTING NESHOBA COUNTY
PEARL RIVER AT EDINBURG AFFECTING LEAKE COUNTY
YOCKANOOKANY RIVER NEAR OFAHOMA AFFECTING LEAKE COUNTY
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI..
PEARL RIVER NEAR CARTHAGE AFFECTING LEAKE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, COMBINED WITH
RAINFALL THAT IS FORECAST TO OCCUR OVERTHE NEXT 12 HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC099-262106-
/O.EXT.KJAN.FL.W.0018.000000T0000Z-100130T2100Z/
/PLAM6.1.ER.100122T0030Z.100123T1415Z.100130T0600Z.NO/
906 AM CST MON JAN 25 2010
...FLOOD WARNING EXTENDED UNTIL SATURDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
THE PEARL RIVER ABOVE PHILADELPHIA
* UNTIL SATURDAY AFTERNOON.
* AT 8:45 AM MONDAY THE STAGE WAS 14 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.1 FEET BY
EARLY TOMORROW AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE
EARLY SATURDAY MORNING.
* IMPACT...AT 14.0 FEET...WATER BEGINS TO COVER SOME OF THE LAKE
BURNSIDE WATER PARK CAMP AREAS.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME TUE WED THU CREST DAY TIME
UPPER PEARL RIVER
PHILADELPHIA 13 14.0 MON 09 AM 14.0 14.0 13.5 14.1 TUE 12 PM
$$
MSC079-262105-
/O.EXT.KJAN.FL.W.0019.000000T0000Z-100129T2100Z/
/ENBM6.1.ER.100124T0930Z.100126T0000Z.100129T0600Z.NO/
906 AM CST MON JAN 25 2010
...FLOOD WARNING EXTENDED UNTIL FRIDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
THE PEARL RIVER AT EDINBURG
* UNTIL FRIDAY AFTERNOON.
* AT 8:45 AM MONDAY THE STAGE WAS 22 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.2 FEET BY LATE
THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY FRIDAY
MORNING.
* IMPACT...AT 21.0 FEET...MINOR OVER BANK FLOODING IS OCCURRING SOUTH
OF THE RIVER.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME TUE WED THU CREST DAY TIME
UPPER PEARL RIVER
EDINBURG 20 22.0 MON 09 AM 22.1 21.4 20.6 22.2 TUE 12 AM
$$
MSC079-262105-
/O.CON.KJAN.FL.W.0020.000000T0000Z-000000T0000Z/
/CARM6.1.ER.100124T1446Z.100127T0000Z.000000T0000Z.NO/
906 AM CST MON JAN 25 2010
THE FLOOD WARNING CONTINUES FOR
THE PEARL RIVER NEAR CARTHAGE
* UNTIL FURTHER NOTICE.
* AT 8:45 AM MONDAY THE STAGE WAS 18.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.5 FEET BY
TOMORROW EVENING.
* IMPACT...AT 20.0 FEET...WIDESPREAD FLOODING OF LOWLANDS UPSTREAM AND
DOWNSTREAM OF HIGHWAY 35 BRIDGE IS OCCURRING.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME TUE WED THU CREST DAY TIME
UPPER PEARL RIVER
CARTHAGE 17 18.3 MON 09 AM 19.2 19.3 18.7 19.5 TUE 06 PM
$$
MSC079-262105-
/O.EXT.KJAN.FL.W.0021.000000T0000Z-100127T0900Z/
/OFAM6.1.ER.100125T0652Z.100126T0000Z.100126T1800Z.NO/
906 AM CST MON JAN 25 2010
...FLOOD WARNING EXTENDED UNTIL LATE TUESDAY NIGHT...
THE FLOOD WARNING CONTINUES FOR
THE YOCKANOOKANY RIVER NEAR OFAHOMA
* UNTIL LATE TUESDAY NIGHT.
* AT 8:45 AM MONDAY THE STAGE WAS 19.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.5 FEET BY THIS
EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW
AFTERNOON.
* IMPACT...AT 19.0 FEET...MINOR OVERBANK FLOODING OF FARMLAND ALONG
THE RIVER IS OCCURRING.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME TUE WED THU CREST DAY TIME
YOCKANOOKANY RIVER
OFAHOMA 19 19.2 MON 09 AM 19.3 18.1 16.7 19.5 MON 06 PM
$$169
WGUS84 KJAN 260216
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
816 PM CST MON JAN 25 2010
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS
IN MISSISSIPPI...
PEARL RIVER ABOVE PHILADELPHIA AFFECTING NESHOBA COUNTY
PEARL RIVER AT EDINBURG AFFECTING LEAKE COUNTY
PEARL RIVER NEAR CARTHAGE AFFECTING LEAKE COUNTY
YOCKANOOKANY RIVER NEAR OFAHOMA AFFECTING LEAKE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, COMBINED WITH
RAINFALL THAT IS FORECAST TO OCCUR OVERTHE NEXT 12 HOURS.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
&&
MSC099-270816-
/O.EXT.KJAN.FL.W.0018.000000T0000Z-100131T0300Z/
/PLAM6.1.ER.100122T0030Z.100123T1415Z.100130T1200Z.NO/
816 PM CST MON JAN 25 2010
...FLOOD WARNING EXTENDED UNTIL SATURDAY EVENING...
THE FLOOD WARNING CONTINUES FOR
THE PEARL RIVER ABOVE PHILADELPHIA
* UNTIL SATURDAY EVENING.
* AT 7:45 PM MONDAY THE STAGE WAS 14.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.3 FEET BY
EARLY TOMORROW AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE
SATURDAY MORNING.
* IMPACT...AT 14.0 FEET...WATER BEGINS TO COVER SOME OF THE LAKE
BURNSIDE WATER PARK CAMP AREAS.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME TUE WED THU CREST DAY TIME
UPPER PEARL RIVER
PHILADELPHIA 13 14.2 MON 08 PM 14.2 14.1 13.8 14.3 TUE 12 PM
$$
MSC079-270815-
/O.EXT.KJAN.FL.W.0019.000000T0000Z-100129T2300Z/
/ENBM6.1.ER.100124T0930Z.100126T0600Z.100129T0800Z.NO/
816 PM CST MON JAN 25 2010
...FLOOD WARNING EXTENDED UNTIL FRIDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
THE PEARL RIVER AT EDINBURG
* UNTIL FRIDAY AFTERNOON.
* AT 7:45 PM MONDAY THE STAGE WAS 22.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.1 FEET BY
TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY
FRIDAY MORNING.
* IMPACT...AT 21.0 FEET...MINOR OVER BANK FLOODING IS OCCURRING SOUTH
OF THE RIVER.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME TUE WED THU CREST DAY TIME
UPPER PEARL RIVER
EDINBURG 20 22.0 MON 08 PM 22.1 21.4 20.9 22.1 TUE 06 AM
$$
MSC079-270815-
/O.EXT.KJAN.FL.W.0020.000000T0000Z-100131T0500Z/
/CARM6.1.ER.100124T1446Z.100127T0000Z.100130T1400Z.NO/
816 PM CST MON JAN 25 2010
...FLOOD WARNING EXTENDED UNTIL SATURDAY EVENING...
THE FLOOD WARNING CONTINUES FOR
THE PEARL RIVER NEAR CARTHAGE
* UNTIL SATURDAY EVENING.
* AT 7:45 PM MONDAY THE STAGE WAS 18.6 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.5 FEET BY
TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY
MORNING.
* IMPACT...AT 20.0 FEET...WIDESPREAD FLOODING OF LOWLANDS UPSTREAM AND
DOWNSTREAM OF HIGHWAY 35 BRIDGE IS OCCURRING.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME TUE WED THU CREST DAY TIME
UPPER PEARL RIVER
CARTHAGE 17 18.6 MON 08 PM 19.1 19.3 18.7 19.5 TUE 06 PM
$$
MSC079-260246-
/O.CAN.KJAN.FL.W.0021.000000T0000Z-100127T0900Z/
/OFAM6.1.ER.100125T0652Z.100125T1245Z.100125T2230Z.NO/
816 PM CST MON JAN 25 2010
THE FLOOD WARNING IS CANCELLED FOR
THE YOCKANOOKANY RIVER NEAR OFAHOMA.
* AT 7:45 PM MONDAY THE STAGE WAS 18.9 FEET.
* THE RIVER FELL BELOW FLOOD STAGE AT 4:30 PM MONDAY.
* FLOOD STAGE IS 19.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 17.4 FEET BY
WEDNESDAY MORNING.
* IMPACT...AT 19.0 FEET...MINOR OVERBANK FLOODING OF FARMLAND ALONG
THE RIVER IS OCCURRING.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME TUE WED THU CREST DAY TIME
YOCKANOOKANY RIVER
OFAHOMA 19 18.9 MON 08 PM 18.6 17.4 16.1 FALLING
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Jan 24, 4:30 AM CST, 3 hours 58 minutes earlier.
Area forecast discussion, Jan 24, 4:30 AM CST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 430 AM CST SUN JAN 24 2010 .SHORT TERM...OUR LARGE AND DYNAMIC UPPER LOW CONTINUES TO EVOLVE AND SPIN ACROSS THE CENTRAL CONUS THIS MORNING. THE MAIN SYNOPTIC SFC LOW CONTINUES TO DEEPEN AND IS CURRENTLY CENTERED OVER THE MIDWEST. OUR AREA HAS A PRE-FRONTAL TROUGH ACROSS THE FAR E COUNTIES EARLY THIS MORNING WHICH IS AN EXTENSION OF THAT MAIN SFC LOW AND A REFLECTION OF A S/W SPOKE ROTATING THROUGH THE LARGE UPPER LOW. THE MAIN ZONE OF CONVECTION IS FOCUSED WITHIN THAT PRE-FRONTAL TROUGH AND THAT ACTIVITY SHOULD CONTINUE TO EVOLVE AND PROGRESS EASTWARD THROUGH 13Z. INSTABILITY IS ACTUALLY INCREASING ACROSS THE FAR SE COUNTIES AND THERE REMAINS A OUTSIDE SHOT AT GETTING A STRONG/SVR STORM THROUGH 13Z. RADAR TRENDS OVER THE PAST 30 MIN HAVE SHOWN AND UPWARD TREND ACROSS OUR S CWA AND OVER SE LA. MID 60S SFC DEWPTS HAVE MOVED INTO THE HBG AREA AND TRENDS ON STORMS DOWN THAT WAY WILL HAVE TO BE WATCHED CLOSELY. AS FOR POPS...I WILL GO WITH A PRE FIRST PERIOD TO COVER CURRENT ACTIVITY. I WILL ALSO TAKE A LAST MIN LOOK AT RADAR TRENDS AND ADJ THE E/SE AREAS FOR POPS/WX AS NEEDED. THE REST OF THE AREA...W OF THE SFC TROUGH...IS GETTING A DRY SLOT IN THE LOWER LEVELS WITH SOME MID CLOUDS STREAMING OVER HEAD AS STRONG ASCENT CONTINUES EARLY THIS MORNING. LOOK FOR ALL CLOUDS TO SHIFT E THIS MORNING AND GIVE MAY TO MOSTLY SUNNY SKIES. THE COLD FRONT REMAINS TO THE NW OF THE AREA AND WILL MAKE A RUN AT THE NW CWA LATER TODAY. THE FORECAST BECOME MORE INTERESTING ACROSS THAT AREA LATER AS VERY STEEP LAPSE RATES SPREAD OVER THE AREA AS THE UPPER COLD CORE SHIFTS E/SE. ADDITIONALLY...WARM SFC CONDITIONS AND SOME LL MOISTURE CONV IN ADVANCE OF THE SFC FRONT WILL PROVIDE SOME INSTABILITY. GUID IS OFFERING 400-700 J/KG OF SBCAPE WITH VERTICAL TOTALS 29-31C. MID LEVEL TEMPS WILL BE FALLING TO -22C TO -26C AND THE RESULTING LIS WILL RANGE FROM -2 TO -4. I CAN SEE SOME ISO SHRA/TSRA DEVELOP ALONG ANY CONVERGENCE ZONE. WITH THE ENVIRONMENT I MENTIONED ABV IN PLACE...ANY ROBUST UPDRAFT COULD SUPPORT DIME TO NICKEL SIZED HAIL. ANY STORMS THAT DEVELOP WILL BE RATHER SHALLOW WITH TOPS 19-23 KFT AT BEST. BUT THE COLD TEMPS ALOFT AND LOW WET BULB ZERO HGTS WILL SUPPORT HAIL. I WILL MENTION THIS RISK IN THE HWO FOR THE NW AREAS WITH THE PRIMARY TIME BEING BETWEEN 3-8 PM. TEMPS TODAY WILL WARM AND LIKE PREV DAYS...WILL USE A BLEND OF THE GFS/NAM WITH A LEAN TOWARD THE WARMER NAM. SFC WINDS WILL BE SW TO W AND AROUND 10 MPH ON AVG. DEEPER MIXING WILL SUPPORT SOME GUSTS CLOSE TO 20 MPH. THE COLD FRONT WILL SHIFT THROUGH THE AREA TONIGHT AND ALLOW SKIES TO CLEAR AFTER MIDNIGHT. GUID LOW TEMPS SEEMED GOOD AS THERE WILL REMAIN SOME SORT OF PRES GRADIENT INTO MON. DURING MON...THERE WILL BE DECENT CAA AS A BETTER PUSH OF COOLER AIR MOVES S. GUID TEMPS SEEM OK BUT COULD BE A TAD COOLER THAN WHAT I CURRENTLY HAVE GOING. I WILL TAKE A CLOSER LOOK AT THAT AND MAY ADJ. DECENT WINDS LOOK POSSIBLE ACROSS THE N HALF MON AS DECENT MIXING OCCURS. A LAKE WIND ADV MAY BE NEEDED DURING THAT TIME. /CME/ .LONG TERM...(TUESDAY THROUGH SUNDAY)...HIGH PRESSURE WILL BE IN CONTROL TUESDAY AND TUESDAY NIGHT BRINGING MOST CLEAR SKIES TO THE REGION...ALONG WITH SEASONAL TEMPERATURES. A SLIGHTLY WARMER DAY CAN BE EXPECTED WEDNESDAY AS THE HIGH PRESSURE SHIFTS OFF TO THE EAST AND SOUTHERLY WINDS DEVELOP IN ITS WAKE. THE SOUTH WINDS WILL BEGIN TO FUNNEL GULF MOISTURE INTO THE REGION IN ADVANCE OF A S/WV TROF CROSSING THE DESERT SOUTHWEST. GFS/ECMWF/GEFS IN DECENT AGREEMENT WITH THE PLACEMENT OF THIS FEATURE WEDNESDAY MORNING THROUGH THURSDAY MORNING ALTHOUGH THE ECMWF MAINTAINS A DEEPER/CLOSED LOW THURSDAY MORNING. AS A RESULT...AND AS WAS THE CASE LAST NIGHT...THE GFS IS FASTER WITH THE OVERALL PROGRESSION OF THIS SYSTEM. THE GEFS MEAN HOWEVER PROVIDES MORE SUPPORT FOR ITS OPERATIONAL MEMBER THAN IT DID LAST NIGHT PROVIDING HIGHER CONFIDENCE IN THIS SOLUTION OVER THE SLOWER ECMWF. WITH THAT IN MIND IT APPEARS LIGHT RAIN WILL BEGIN OVERSPREADING NORTHWESTERN ZONES LATE WED/EARLY THURS AS THE LOW LEVELS SATURATE IN WARM/MOIST ISENTROPIC LIFT REGIME. RAIN CHANCES WILL CONTINUE TO OVERSPREAD THE AREA FROM WEST TO EAST THROUGH THE DAY THURSDAY AS THE S/WV AND ATTENDANT SURFACE LOW CROSS THE SOUTHERN PLAINS. THE GFS SHOWS AN AXIS OF MUCAPE >400J/KG ACCOMPANIED BY NEGATIVE SHOWALTER INDICES OVERSPREADING SOUTHWESTERN ZONES THURSDAY AFTERNOON AHEAD OF THE SFC LOW AND COMBINED WITH SUFFICIENT DEEP LAYER LIFT SHOULD SUPPORT ELEVATED CONVECTION IN THIS AREA. THE ELEVATED THUNDER POSSIBILITY WILL SPREAD NORTH AND EAST THROUGH THE EVENING THURSDAY AND INTO THE OVERNIGHT HOURS ALTHOUGH MORE SURFACE BASED CONVECTION MAY BECOME POSSIBLE FRIDAY NIGHT SOUTH OF I-20 AS MORE LOW LEVEL MOISTURE IS DRAWN INTO THE REGION AHEAD OF THE COLD FRONT. IF SURFACE BASED CONVECTION CAN GET GOING SOUTH OF I-20 THURS EVENING...A STRONG TO SEVERE STORM OR TWO CAN NOT BE RULED OUT GIVEN 0-6KM SHEAR 45-50KT+ AND 0-1KM SHEAR 30KT+. DUE TO TIMING UNCERTAINTIES AS WELL AS UNCERTAINTY IN SURFACE BASED CONVECTION ACTUALLY BEING REALIZED WILL OMIT MENTION IN HWO THIS PACKAGE. COLD SURFACE HIGH PRESSURE WILL QUICKLY MOVE INTO THE REGION BEHIND THE FRONT ON FRIDAY. BOTH THE GFS AND THE ECMWF SHOW ABUNDANT LOW LEVEL MOISTURE HANGING ON BEHIND THE FRONT...WITH GFS MOS KEEPING CHANCE POPS GOING ACROSS NORTHERN ZONES ALL THE WAY INTO SATURDAY MORNING. TEMPS ACROSS NORTHERN ZONES WILL FALL INTO THE MID 30S FRIDAY EVENING AND WITH SUFFICIENT MOISTURE EXPECTED TO BE HANGING ON FOR LIGHT PRECIP WILL INCLUDE A SLIGHT CHANCE OF SNOW MIXING IN WITH THE RAIN ACROSS THIS AREA FRIDAY EVENING. SKIES WILL GRADUALLY CLEAR SATURDAY MORNING AS THE COLD/DRY AIRMASS TAKES HOLD OF THE REGION. BELOW NORMAL TEMPS CAN BE EXPECTED SATURDAY MORNING THROUGH SUNDAY MORNING AS A RESULT WITH A RETURN TO NEAR NORMAL AFTERNOON HIGHS ON SUNDAY AS SOUTHERLY FLOW REDEVELOPS BEHIND THE HIGH PRESSURE AS IT SHIFTS TO THE EAST. GFS MOS TEMPS GENERALLY ACCEPTED ALTHOUGH DID CUT TOWARD ENSEMBLE GUIDANCE EARLY IN THE PERIOD AND THEN AGAIN SATURDAY AND SUNDAY. /BK/ && .AVIATION...LOOK FOR SOME LINGERING MVFR CEILINGS AND POSSIBLY PRECIP ACROSS THE EASTERN SITES BETWEEN 10-13Z BEFORE THINGS BEGIN TO IMPROVE BETWEEN 12-14Z. LOOK FOR SOME CLOUDS TODAY...BUT VFR CONDITIONS WILL DOMINATE. SFC WINDS WILL BE OUT OF THE SW BECOMING MORE W-ERLY TODAY. SUSTAINED WINDS WILL RANGE FROM 8-12 KTS WITH HIGHER GUSTS. THERE IS SOME CHANCE FOR 2800-3000 FT CEILINGS TO DEVELOP LATE AFTERNOON/EVE (21-02Z) ACROSS THE NW AS THE COLD FRONT MOVES THROUGH THAT PART OF THE AREA. ADDITIONALLY...ISO SHRA OR EVEN A TSRA COULD BE POSSIBLE DURING THAT TIME FOR THAT NW AREA. /CME/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 68 40 58 36 / 12 2 0 0 MERIDIAN 69 41 58 33 / 61 0 2 0 VICKSBURG 67 40 58 36 / 9 10 0 0 HATTIESBURG 70 44 63 36 / 62 0 0 0 NATCHEZ 67 40 61 37 / 8 0 0 0 GREENVILLE 63 41 54 33 / 23 17 0 0 GREENWOOD 65 40 54 35 / 20 17 2 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CME/BK/
Hazardous weather outlook, Jan 24, 5:03 AM CST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 503 AM CST SUN JAN 24 2010 ARZ074-075-LAZ007>009-015-MSZ018-019-025>028-034>036-040>042- 251115- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON- HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO- 503 AM CST SUN JAN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST MISSISSIPPI...A PORTION OF NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AND EARLY EVENING AND BRING THE POTENTIAL FOR SMALL HAIL. THIS ACTIVITY WILL DEVELOP NEAR THE ACTUAL COLD FRONT AND BE AIDED BY COLD TEMPERATURES ALOFT. DIME TO NICKEL SIZED HAIL LOOKS TO BE POSSIBLE WITH THE STRONGEST STORMS. THE PRIMARY TIME FRAME FOR THIS ACTIVITY WILL BE BETWEEN 3 AND 8 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. LAZ016-023>026-MSZ029>033-037>039-043>066-072>074-251115- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-MADISON MS-LEAKE- NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 503 AM CST SUN JAN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. CME
In the hours before
Special weather statement, Jan 24, 2:46 AM CST, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 246 AM CST SUN JAN 24 2010 MSZ051-052-057-058-240935- CLARKE MS-JASPER MS-NEWTON MS-LAUDERDALE MS- 246 AM CST SUN JAN 24 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHEAST OF PAULDING AT 246 AM CST...MOVING NORTHEAST AT 40 MPH. VERY HEAVY RAIN ALONG WITH OCCASIONAL CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHWESTERN LAUDERDALE...SOUTHEASTERN NEWTON... NORTHEASTERN JASPER AND NORTHWESTERN CLARKE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. COHEN
Special weather statement, Jan 24, 3:05 AM CST, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 305 AM CST SUN JAN 24 2010 MSZ046-052-240955- LAUDERDALE MS-KEMPER MS- 305 AM CST SUN JAN 24 2010 ...STRONG THUNDERSTORMS AFFECTING THE MERIDIAN AREA... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTH OF NELLIEBURG AT 304 AM CST...MOVING NORTHEAST AT 60 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN EASTERN KEMPER AND LAUDERDALE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. COHEN
Local storm report, Jan 24, 3:42 AM CST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
342 AM CST SUN JAN 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 AM HAIL 3 NW MERIDIAN 32.41N 88.75W
01/24/2010 E0.50 INCH LAUDERDALE MS TRAINED SPOTTER
ONE-QUARTER TO ONE-HALF INCH SIZE HAIL LASTED FOR 3
MINUTES.
&&
ACOHENSpecial weather statement, Jan 24, 5:39 AM CST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 539 AM CST SUN JAN 24 2010 MSZ051-052-056>058-065-066-241205- COVINGTON MS-JONES MS-SMITH MS-CLARKE MS-JASPER MS-NEWTON MS- LAUDERDALE MS- 539 AM CST SUN JAN 24 2010 A LARGE AREA OF THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED ALONG A LINE FROM ORANGE TO MOSS AT 537 AM CST...MOVING NORTHEAST AT 50 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN LAUDERDALE...SOUTHERN NEWTON...JASPER...CLARKE...AND NORTHERN JONES COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. BK
Special weather statement, Jan 24, 6:41 AM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 641 AM CST SUN JAN 24 2010 MSZ058-241310- CLARKE MS- 641 AM CST SUN JAN 24 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 11 MILES SOUTH OF DE SOTO AT 642 AM CST...MOVING NORTHEAST AT 50 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHEAST CLARKE COUNTY SHOULD MONITOR THIS STORM CLOSELY. CME
Local storm report, Jan 24, 7:14 AM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
714 AM CST SUN JAN 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM FLASH FLOOD HATTIESBURG 31.31N 89.31W
01/24/2010 FORREST MS EMERGENCY MNGR
SEVERAL STREETS AND RDS WERE FLOODED ACROSS HATTIESBURG
AS 1 TO 1.5 INCHES OF RAIN FELL IN LESS THAN AN HOUR.
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 5:44 AM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 35 min |
| Jan 24, 5:52 AM CST | Severe Thunderstorm Warning | JAN | Forrest, Jones | 38 min |
| Jan 24, 6:15 AM CST | Flash Flood Warning | JAN | Forrest, Lamar | 90 min |
| Jan 24, 2:50 PM CST | Lake Wind Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 26 hr |
Nearby
River Flood Warnings in Mississippi, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.